Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 50, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Sep 17, 2004, 5:08 PM CDT for Cameron County, Hidalgo County, Texas. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2004, 5:08 PM CDT (22:08 UTC)
- Expired
- Sep 17, 2004, 7:00 PM CDT
- In force
- 112 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Cameron County, TX, Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 52 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2196 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 172214 FFWBRO TXC061-215-180000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 508 PM CDT FRI SEP 17 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN CAMERON COUNTY IN SOUTH CENTRAL TEXAS SOUTHEASTERN HIDALGO COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 700 PM CDT * AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED TOTAL RAINFALL AMOUNTS OF 4 INCHES IN SOME AREAS. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...WESLACO...SAN JUAN...MERCEDES...EDINBURG...DONNA... ALAMO...LA FERIA...HARLINGEN...PROGRESO...SANTA ROSA AND COMBES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 2626 9760 2602 9771 2604 9818 2631 9818 $$
1 follow-up statement
000 WGUS74 KBRO 172358 FFSBRO TXC061-215-180010- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 656 PM CDT FRI SEP 17 2004 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN CAMERON AND SOUTHEASTERN HIDALGO COUNTIES HAS BEEN ALLOWED TO EXPIRE... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. LAT...LON 2626 9760 2602 9771 2604 9818 2631 9818 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 3:10 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Sep 17, 3:10 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 310 PM CDT FRI SEP 17 2004 .SHORT TERM...PRETTY GOOD AGREEMENT EXISTS IN THE SHORT TERM MODEL GUIDANCE AS THE 5H PATTERN OVER THE LOWER 48 STATES ENTERS INTO A PERIOD OF TRANSITION. THE INITIAL MODEL FIELDS SHOW A FAIRLY ZONAL PATTERN PREVAILING OVER THE CONUS REGION WITH THE REMNANTS OF IVAN MOVING NE OVER THE SOUTH APPALACHIANS. BOTH THE GFS AND THE ETA MODEL RUNS PUSH A STRONG 5H TROUGH INTO THE PACIFIC NORTHWEST WHICH WILL IN TURN BUILD A 5H RIDGE OVER THE CENTRAL AND EASTERN U.S. THIS SETS UP AN INTERESTING SCENARIO FOR THE 5H LOW ASSOCIATED WITH IVAN IN WHICH THE ETA AND GFS TRY TO PUSH THIS FEATURE EAST OR SE TOWARD THE MID ATLANTIC COASTLINE POSSIBLY STALLING OUT THE SYSTEM JUST OFFSHORE OF THE CAROLINAS. FURTHER SOUTH OVER DEEP SOUTH TX...BOTH THE GFS AND ETA KEEP SOME DECENT TROPICAL MOISTURE POOLED ALONG THE SOUTHERN SIDE OF THE DEVELOPING 5H RIDGE THROUGH SAT WHICH WILL LIKELY SET THE STAGE FOR ADDITIONAL AFTERNOON SEA BREEZE INDUCED CONV FOR THE WEEKEND. THE INCREASING 5H RIDGING WILL EVENTUALLY ERODE AWAY THE DEEP MOISTURE ON SUN WHICH WILL DIMINISH RAIN CHCS LATER ON THIS WEEKEND. MAV AND MET GUIDANCE KEEP THE BEST RAIN CHCS FOR SAT WITH A LITTLE LOWER POPS ON SUN. DO NOT SEE MUCH OF A REASON TO DEVIATE TOO MUCH FROM THIS TREND SO WILL PROBABLY GO WITH A COMPROMISE BETWEEN THE TWO. WITH THE HIGHER RAIN CHCS EXPECTED IN THE SHORT TERM WILL LIKELY LEAN TOWARDS THE COOLER OF THE MAV AND MET TEMP GUIDANCE FOR SAT. HOWEVER...AS THE 5H RIDGING INCREASES WILL LEAN TOWARDS THE WARMER NUMERICAL GUIDANCE FOR HIGH TEMPS FOR SUN. && .LONG TERM...THE LONGER RANGE PERIOD GETS A BIT MORE COMPLICATED MAINLY DUE TO THE ANTICIPATED TROPICAL SYSTEMS FOR THE SE U.S. OVER THE WESTERN U.S. LONGER RANGE GUIDANCE IS IN REASONABLE AGREEMENT IN PUSHING THE STRONG 5H TROFFING FURTHER EAST INTO THE UPPER MIDWEST BY THE END OF NEXT WEEK. THIS IN TURN BUILDS THE 5H RIDGING FURTHER EAST TOWARDS THE EAST COAST OF THE U.S. WHICH WILL MAKE FOR POSSIBLE ERRATIC MOVEMENT OF THE REMNANTS OF IVAN AND THE CURRENT T.C. JEANNE OVER THE SE U.S. THE 5H TROFFING OVER THE UPPER MIDWEST WILL LIKELY INGEST THE REMNANTS OF IVAN IF THE GFS IS TO BE BELIEVED WITH THE BUILDING 5H RIDGING ALONG THE EAST COAST EVENTUALLY PUSHING JEANNE INLAND OVER THE SE U.S. ***PLEASE REFER TO THE LATEST FORECAST FROM TPC CONCERNING THE MOVEMENT OF IVAN AND JEANNE.*** ALTHOUGH THE MID-LATITUDE 5H TROFFING OVER THE WESTERN AND CENTRAL U.S. PUSHES A COLD FRONT SOUTHEAST INTO TX...THIS FRONT REMAINS ORIENTED FAIRLY PARALLEL TO THE 5H FLOW PATTERN WHICH WILL RESULT IN THE FRONT BECOMING STATIONARY OVER THE CENTRAL PORTIONS OF THE STATE. OVERALL FOR DEEP SOUTH TX DEEP TROPICAL MOISTURE WILL REMAIN FAIRLY LIMITED AND ACCORDINGLY WILL MAINTAIN NIL POPS IN THE OUTLOOK PERIOD WITH FORECAST TEMPS NEAR CLIMO. && .MARINE...SURFACE RIDGING OVER THE EASTERN U.S. WILL BUILD SOUTH OVER THE GULF COAST RESULTING IN A LIGHT TO MODERATE ONSHORE SURFACE FLOW PATTERN THROUGHOUT THE UPCOMING CWF PERIOD. WWIII GUIDANCE KEEPS FAIRLY BENIGN WIND AND SWELL CONDITIONS THROUGHOUT THE WESTERN GULF. THIS TREND IS PRETTY WELL REFLECTED IN THE CURRENT CWF. DO NOT ANTICIPATE ANY MAJOR CHANGES TO THE NEXT CWF ISSUANCE. && .AVIATION...AS THE AFTERNOON CONV DIES OFF...OVERALL VFR CONDITIONS WILL PREVAIL WITH ONLY PERIODIC REDUCTIONS TO VSBYS DUE TO THE CONV. OVERALL TAF TREND LOOKS OK. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 92 77 92 76 / 40 40 20 20 0 BROWNSVILLE 75 93 75 93 74 / 40 40 20 20 0 HARLINGEN 74 94 74 94 73 / 40 40 20 20 0 MCALLEN 75 96 75 96 74 / 40 40 20 20 0 RIO GRANDE CITY 74 97 74 97 73 / 40 40 20 20 0 SOUTH PADRE ISLAND 78 90 78 90 77 / 40 40 20 20 0 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && 60/65/ABBOTT
Hazardous weather outlook, Sep 17, 6:00 AM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 AM CDT FRI SEP 17 2004 TXZ248>257-181100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 600 AM CDT FRI SEP 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. LONG PERIOD WAVES HAVE ENDED OVER THE LOWER TEXAS GULF WATERS. THERE IS A MODERATE RISK FOR RIP CURRENTS EARLY TODAY...BECOMING LOW BY AFTERNOON. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 58
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.